Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes bruises on the hands of a diabetic patient?

What My husband is 63, diabetic (Metformin and Invokana), with neuropathy in his feet. He sees Dr. regularly for A1C test and check up. He is not overweight. Blood sugar runs about 110-fasting, to 125- non-fasting. Within last 2 months, on 3 separate occasions, he has developed deep bruise colored spots on his hands, sized from dime to quarter size. They look like bruising while on a blood thinner, but he is not on one. They don t hurt and last about a week. Is this cause for concern? If so, what type of concerns? Thank you, J
Fri, 5 Jul 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Bruising in hands can well be due to trauma and many times we do not remember the trauma itself. It is generally the bruises on the body that are more worrisome.

On the other hand, if you think this is not a usual finding for him, it may be good to have some tests. A CBC, platelet count, hemorrhage time and bleeding time together with PTT and aPTT are the main tests to do in this case.

I hope this answers your query. I remain at your disposal in case further medical assistance is needed.

Regards,
Dr. Antoneta Zotaj, General and Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have diabetes 1 and I am 34. I am overweight and I have swelling in my ankles and legs. I am also getting bruises that are not caused by anything...